Tuesday, December 31, 2013

Update and Twenty FOURTEEN is coming!

I've had a few bad months.   I know it all sounds like one giant excuse, but whatevs.  Don't really care what anybody else thinks.

My hot flashes were cured by the antidepressant the doctor prescribed me.   In the beginning I was flying high, like literally.  I didn't like it, but hubby talked me into sticking it out to see if it normalized in my system.  The high feeling left, but I was still pretty hyper, which was nothing to complain about, just a noticeable difference.

Suddenly, a couple of months in, I crashed.  Literally.  It was like I was just shy of a medicated coma.  I could literally sleep 12 hours a day after sleeping 6 hours through the night. 

Yes, my sleep had improved, as did my back, with no more rolling around, but I couldn't stay awake.

I thought I'd take a stab at halving the dose, but the same thing happened.  I would immediately begin yawning incessantly after about 20 minutes of taking it.  The up side to the half dose was that I slept less.  I tried moving the dosage to bedtime, but I was up all night.  I can't figure that one out.  It's twisted really.

I could be standing in the shower and get an uncontrollable urge to just close my eyes, and once I did so, it was scary, as I felt that I could literally crumple down into a ball of sleep right where I stood. 

Then I decided I'd skip a day, my thinking being that I'd only sleep every other day away. 

Then I spaced it out to every 3 days.  Then the severe hip pain kicked in.  I could hardly walk and I barely made it through Christmas shopping having to stop frequently and give up about an hour in. 

I looked it up and, holy cow!  The problems people have had coming off of this medication are literally frightening, and it includes severe hip pain and weight gain.  I've gained 10 pounds from all the sleeping. Forget about eating altogether.  I drank a lot of sugary caffeinated drinks to try to combat the drowsiness, but nothing worked. 

I didn't realize the half-life of this stuff was so short, so I was essentially weaning myself off of it by playing with the dosage and spacing it out.  Every 3 days I reintroduced it to my brain and my brain didn't like it when it wore off.  I'm thankful I didn't have the electrical brain zaps and symptoms of stroke that others spoke of, but I'm done with this mess. It's not worth it.

I've been completely off for a week and the hip pain is completely gone.  I'm starting to have the Flashes again and difficulty sleeping, but what would you choose?  Medicated coma/narcolepsy, or severe hot flashes?  Pick one! Sigh.

It's winter, so the Flashes aren't as bad.  <Knocking on wood!>

The New Year is approaching, and I'm trying to remain optimistic despite my setbacks.  I don't really like resolutions because I obviously made becoming Flabuless a goal prior, but January 1st is a great start-over date regardless, dontchya think?